Alert archive / Louisiana / Tornado Warnings in 2006

Tornado Warning 45, NWS Lake Charles, LA

October 16, 2006Vermilion Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Oct 16, 2006, 11:08 PM CDT for Vermilion Parish, Louisiana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 16, 2006, 11:08 PM CDT (04:08 UTC)
Expired
Oct 16, 2006, 11:30 PM CDT
In force
22 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 70 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 16, 6:44 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2006-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2163 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2006-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 371 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2163 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
475 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
371 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
5.2
Supercell composite
27.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLCH 170409
TORLCH
LAC113-170430-
/O.NEW.KLCH.TO.W.0045.061017T0408Z-061017T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1108 PM CDT MON OCT 16 2006

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* TORNADO WARNING FOR...
  VERMILION PARISH IN SOUTHWEST LOUISIANA

* UNTIL 1130 PM CDT

* AT 1105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GUEYDAN...
  MOVING NORTHEAST AT 25 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  GUEYDAN AT 1110 PM CDT
  RURAL NORTHWESTERN VERMILION PARISH AT 1120 PM CDT

A TORNADO MAY FORM AT ANY TIME - TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3011 9255 3005 9261 2997 9257 2998 9243
      3006 9238 3006 9242 3006 9246

$$
1 follow-up statement
000 
WWUS54 KLCH 170423
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1122 PM CDT MON OCT 16 2006

LAC113-170432-
/O.EXP.KLCH.TO.W.0045.000000T0000Z-061017T0430Z/
VERMILION LA-
1122 PM CDT MON OCT 16 2006

...THE TORNADO WARNING FOR VERMILION PARISH HAS BEEN CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING HAS MOVED OUT OF 
VERMILION PARISH AND WEAKENED...AND NO LONGER APPEARS CAPABLE OF 
PRODUCING A TORNADO.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR SOUTHWESTERN LOUISIANA.

LAT...LON 3011 9255 3005 9261 2997 9257 2998 9243
      3006 9238 3006 9242 3006 9246

$$

05

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Oct 16, 3:31 PM CDT, 7 hours 37 minutes earlier.

Area forecast discussion, Oct 16, 3:31 PM CDT, 7 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
331 PM CDT MON OCT 16 2006

.DISCUSSION...
THE NAM IS THE FAVORED MODEL FROM THIS MORNING/S RUNS.

MID TO UPPER LEVEL TROUGH PROGGED NORTH TO SOUTH ACROSS CENTRAL
TEXAS THIS EVENING WILL BE PUSHING INSTABILITY EAST ACROSS OUR
AREA TONIGHT. IT IS SUPPOSED TO MOVE INTO THE AREA FROM NORTH
LOUISIANA ACROSS SOUTHEAST TEXAS BY MORNING. UNSTABLE CONDITIONS
AHEAD OF THIS TROUGH ARE EXPECTED TO PERSIST INTO MONDAY MORNING
AT LEAST OVER THE EASTERN PARTS OF THE AREA.

AT THE SURFACE...LOW CENTER OVER CENTRAL ARKANSAS THIS EVENING
WILL HAVE A FRONTAL TROUGH EXTENDING SOUTHWEST INTO SOUTH-CENTRAL
TEXAS. THIS FRONT IS PROGGED TO MOVE TO NORTHEAST TEXAS TO NEAR
TOLEDO BEND DAM THEN ACROSS SOUTHEAST TEXAS EARLY TUESDAY MORNING.
MOIST UNSTABLE CONDITIONS WILL CONTINUE ACROSS THE AREA SOUTHEAST
OF THE FRONT MAKING FOR RELATIVELY HIGH POPS THROUGH FOR TUESDAY.

THE SURFACE FRONT IS SUPPOSED TO WEAKEN OVER THE FORECAST AREA
TUESDAY NIGHT ALLOWING MOISTURE TO CONTINUE HIGH OVER MUCH OF
THE REGION. AFTER THE FRONT DISSIPATES...MOISTURE IS EXPECTED TO
RETURN TO HIGH LEVELS ACROSS THE AREA LATE TUESDAY NIGHT
CONTINUING HIGH MOISTURE WEDNESDAY WITH A SOUTHWESTERLY FLOW ALOFT
PUSHING AREAS OF INSTABILITY TOWARD THE AREA WILL MAKE FOR
CONTINUED SIGNIFICANT CHANCES OF RAIN TUESDAY THROUGH WEDNESDAY.

DURING THE EXTENDED FORECAST PERIOD...THE SURFACE FRONT IS PROGGED
TO MOVE ACROSS SOUTHEAST LOUISIANA THURSDAY MORNING. HIGH PRESSURE
WILL PREVAIL FRIDAY AND SATURDAY. ANOTHER FRONT IS PROGGED TO PASS
SOUTHEAST ACROSS THE FORECAST AREA SATURDAY NIGHT SATURDAY NIGHT.
HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY AND PERSIST INTO
MONDAY. THERE WILL BE A SIGNIFICANT CHANCE OF RAIN SATURDAY NIGHT
INTO SUNDAY AS THE FRONT APPROACHES AND MOVES THROUGH THE AREA.

&&

.AVIATION...
OCCASIONAL RAIN SHOWERS AND THUNDERSTORMS. BECOMING IFR LATE
TONIGHT WITH LOW CEILINGS AND RESTRICTED VISIBILITIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  71  92  65  91 /  80  60  60  80
KBPT  71  91  70  90 /  70  50  60  80
KAEX  68  91  61  94 / 100  20  60  70
KLFT  74  91  68  92 / 100  90  60  80

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
     CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
     LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
     MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.

     FLOOD WATCH UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES: ACADIA...
     ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...CAMERON...
     EVANGELINE...IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER
     ST. MARTIN...RAPIDES...ST. LANDRY...ST. MARY...UPPER ST.
     MARTIN...VERMILION...AND VERNON.

     LAKE WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
     CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
     LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
     MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.

TX...FLOOD WATCH UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES: HARDIN...
     JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

     LAKE WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

     TORNADO WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
     NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
     OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA
     TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS
     FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20
     NM TO 60 NM...AND WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

     TORNADO WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES: COASTAL
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...
     COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20
     NM...AND COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM.

&&
Hazardous weather outlook, Oct 16, 4:36 AM CDT, 18 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
436 AM CDT MON OCT 16 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-170945-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
436 AM CDT MON OCT 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD AND HEAVY RAINS ARE EXPECTED TODAY AS A VIGOROUS UPPER
DISTURBANCE ADVANCES TOWARD THE REGION. WITH THE HEAVY RAINS WILL
COME THE POTENTIAL FOR FLASH FLOODING. ADDITIONALLY...TORNADIC
THUNDERSTORMS WILL BE POSSIBLE AS STONG SHEAR EXISTS IN THE LOW
LEVELS OF THE ATMOSPHERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
RAIN CHANCES ARE EXPECTED TO DIMINISH TUESDAY WITH MINIMAL RAIN
CHANCES THROUGH THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED TODAY.

In the hours before

Local storm report, Oct 16, 10:37 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1037 PM CDT MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     MARKSVILLE              31.13N 92.06W
10/16/2006                   AVOYELLES          LA   UTILITY COMPANY

            CLECO POWER COMPANY REPORTS 2500 PEOPLE ACROSS THE PARISH
            WITHOUT POWER. PRELIMINARY REPORTS ARE OUTAGES CAUSED BY
            HIGH WINDS.

&&

MOGGED
Local storm report, Oct 16, 10:41 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1041 PM CDT MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     MARINE TSTM WIND 37 SSE PECAN ISLAND     29.19N 92.14W
10/16/2006  E50 MPH          GMZ475             LA   PUBLIC

            REPORTED BY PLATFORM IN SOUTH MARSH ISLAND BLOCK 260.

&&

MOGGED
Local storm report, Oct 16, 10:47 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1047 PM CDT MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     MARINE TSTM WIND 37 S BURNS POINT        29.04N 91.45W
10/15/2006  M54 MPH          GMZ455             LA   PUBLIC

            REPORTED BY PLATFORM IN EUGENE ISLAND BLOCK 105.

&&

MOGGED
Local storm report, Oct 16, 10:51 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1051 PM CDT MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     MARINE TSTM WIND 34 S SEA RIM STATE PARK 29.19N 94.04W
10/16/2006  E50 MPH          GMZ470             TX   PUBLIC

            REPORTED BY PLATFORM IN HIGH ISLAND BLOCK 170.

&&

MOGGED
Local storm report, Oct 16, 10:54 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1054 PM CDT MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     MARINE TSTM WIND 57 SE GRAND CHENIER     29.18N 92.31W
10/15/2006  M45 MPH          GMZ472             LA   PUBLIC

            REPORTED BY PLATFORM IN EAST CAMERON BLOCK 157.

&&

MOGGED
Local storm report, Oct 16, 10:55 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1055 PM CDT MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     MARINE TSTM WIND 18 SSE SABINE PASS      29.50N 93.78W
10/15/2006  E50.00 MPH       GMZ450             LA   PUBLIC

            PLATFORM IN SABINE PASS BLOCK 10 REPORTED SUSTAINRF WINDS
            OF 40G50MPH AND SEAS AS HIGH AS 12 FEET.

0910 PM     MARINE TSTM WIND 61 S RUTHERFORD BEACH   28.91N 93.31W
10/15/2006  E55.00 MPH       GMZ470             XX   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 368.

1025 PM     MARINE TSTM WIND 27 S CONSTANCE BEACH    29.38N 93.55W
10/15/2006  E55.00 MPH       GMZ470             LA   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 165.

1030 PM     MARINE TSTM WIND 57 SE GRAND CHENIER     29.18N 92.31W
10/15/2006  M45.00 MPH       GMZ472             LA   PUBLIC

            REPORTED BY PLATFORM IN EAST CAMERON BLOCK 157.

1150 PM     MARINE TSTM WIND 37 S BURNS POINT        29.04N 91.45W
10/15/2006  M54.00 MPH       GMZ455             LA   PUBLIC

            REPORTED BY PLATFORM IN EUGENE ISLAND BLOCK 105.

1155 PM     MARINE TSTM WIND 46 SSE PECAN ISLAND     28.99N 92.30W
10/15/2006  M45.00 MPH       GMZ472             XX   PUBLIC

            REPORTED BY PLATFORM IN VERMILION BLOCK 149.

1205 AM     MARINE TSTM WIND 37 SSE PECAN ISLAND     29.19N 92.14W
10/16/2006  E50.00 MPH       GMZ475             LA   PUBLIC

            REPORTED BY PLATFORM IN SOUTH MARSH ISLAND BLOCK 260.

0110 AM     MARINE TSTM WIND 34 S SEA RIM STATE PARK 29.19N 94.04W
10/16/2006  E50.00 MPH       GMZ470             TX   PUBLIC

            REPORTED BY PLATFORM IN HIGH ISLAND BLOCK 170.

0355 AM     TORNADO          GRAND CHENIER           29.77N 92.97W
10/16/2006                   CAMERON            LA   LAW ENFORCEMENT

            TORNADO MOVED ONSHORE IN GRAND CHENIER. REPORTED BY
            CAMERON PARISH SHERIFF OFFICE.

0400 AM     TSTM WND DMG     WESTLAKE                30.25N 93.26W
10/16/2006                   CALCASIEU          LA   BROADCAST MEDIA

            KPLC TV REPORTS TREES BLOWN DOWN IN WESTLAKE.

0600 AM     TORNADO          1 E CHINA               30.05N 94.32W
10/16/2006                   JEFFERSON          TX   EMERGENCY MNGR

            5 MOBILE HOMES AND 2 OTHER HOMES DESTROYED. AS MANY AS 30
            HOMES MAY HAVE SOME DAMAGE. NO INJURIES.

0700 AM     TORNADO          LUMBERTON               30.26N 94.20W
10/16/2006                   HARDIN             TX   BROADCAST MEDIA

            POSSIBLE TORNADO. DEBRIS REPORTED IN THE AIR WITH
            NUMEROUS TREES DOWN AND OTHER DAMAGE. TIME APPROXIMATE.
            REPORTED BY KBTV CHANNEL 4 IN BEAUMONT.

0710 AM     TSTM WND DMG     SARATOGA                30.28N 94.53W
10/16/2006                   HARDIN             TX   LAW ENFORCEMENT

            TREES AND POWER LINES WERE BLOWN DOWN. ONE TREE LANDED ON
            A HOUSE.

0800 AM     FLASH FLOOD      BEAUMONT                30.09N 94.14W
10/16/2006                   JEFFERSON          TX   EMERGENCY MNGR

            UNDERPASSES CLOSED DUE TO HIGH WATER.

0800 AM     FLASH FLOOD      LUMBERTON               30.26N 94.20W
10/16/2006                   HARDIN             TX   LAW ENFORCEMENT

            HWY 1293 CLOSED BETWEEN HONEY ISLAND AND THICKET.
            VEHICLES STRANDED IN THE WATER. WATER IN HOMES NEAR
            KOUNTZE.

0800 AM     TSTM WND DMG     ROSEPINE                30.92N 93.28W
10/16/2006                   VERNON             LA   PUBLIC

            TREES WERE BLOWN DOWN.

0809 AM     TORNADO          MORSE                   30.12N 92.50W
10/16/2006                   ACADIA             LA   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTS TORNADO TOUCHDOWN WITH DAMAGE IN
            THE RICHARD AREA NEAR MORSE.

0828 AM     TORNADO          2 N GUEYDAN             30.06N 92.51W
10/16/2006                   VERMILION          LA   NWS STORM SURVEY

            A SMALL TORNADO TOUCHED DOWN BRIEFLY NEAR RICEVILLE. ONE
            HOME WAS PUSHED OFF ITS PILINGS. THE CARPORT WAS
            DESTROYED. SEVERAL BARNS WERE DAMAGED. NO INJURIES. RATED
            F1. PATH LENGTH 1/4 MILE. PATH WIDTH 20 YARDS.

0830 AM     TORNADO          MORSE                   30.12N 92.50W
10/16/2006                   ACADIA             LA   NWS STORM SURVEY

            A SMALL TORNADO DROPPED DOWN NEAR MORSE IN A FIELD. NO

            DAMAGE...BUT WAS SEEN BY SEVERAL EYEWITNESSES. F0 RATING.

0849 AM     TORNADO          WIERGATE                31.00N 93.71W
10/16/2006                   NEWTON             TX   LAW ENFORCEMENT

            SHERIFF REPORTS TREES AND POWER LINES DOWNED...SOME HOMES
            DAMAGED.

0850 AM     TORNADO          1 S IOTA                30.31N 92.49W
10/16/2006                   ACADIA             LA   NWS STORM SURVEY

            F1 TORNADO CONFIRMED BY NWS EMPLOYEE SOUTH OF IOTA LA.
            PATH LENGTH WAS .5 MILE. PATH WIDTH WAS 20 YARDS. ONE
            HOME PUSHED OFF PILINGS - HAS SEVERE STRUCTURAL DAMAGE.
            HOUSE ACROSS THE STREET HAS WINDOWS BROKEN...VINYL SIDING
            RIPPED OFF...AND ROOF DAMAGE. SEVERAL TREES WERE ALSO
            BLOWN DOWN.

0850 AM     TORNADO          S IOTA                  30.33N 92.49W
10/16/2006                   ACADIA             LA   BROADCAST MEDIA

            MCCAIN ROAD - HOME KNOCKED OFF BLOCKS - POSSIBLE TORNADO.
            REPORT BY KLFY TV.

0854 AM     TORNADO          2 W CROWLEY             30.21N 92.41W
10/16/2006                   ACADIA             LA   PUBLIC

            PUBLIC SEES A TORNADO ON THE GROUND AT MILE MARKER 78
            WEST OF CROWLEY. POWER LINES WERE BLOWN DOWN.

0930 AM     TORNADO          EFFIE                   31.22N 92.16W
10/16/2006                   AVOYELLES          LA   LAW ENFORCEMENT

            POSSIBLE TORNADO NEAR EFFIE. TREES WERE BLOWN DOWN. NO
            STRUCTURAL DAMAGE TO HOMES.

0945 AM     FLASH FLOOD      JASPER                  30.92N 94.00W
10/16/2006                   JASPER             TX   LAW ENFORCEMENT

            FARM TO MARKET ROAD 1005 NEAR MAGNOLIA SPRINGS AND FARM

            TO MARKET ROAD 1408 NEAR JASPER CLOSED DUE TO HIGH WATER.

1000 AM     FLASH FLOOD      SPURGER                 30.69N 94.18W
10/16/2006                   TYLER              TX   LAW ENFORCEMENT

            FARM TO MARKET ROAD 1013 CLOSED BETWEEN HILLISTER AND
            SPURGER

1000 AM     FLASH FLOOD      BURKEVILLE              31.00N 93.67W
10/16/2006                   NEWTON             TX   LAW ENFORCEMENT

            COUNTY ROAD 1041 CLOSED DUE TO HIGH WATER.

1110 AM     TORNADO          PITKIN                  30.94N 92.94W
10/16/2006                   VERNON             LA   PUBLIC

            PUBLIC REPORTED TORNADO NEAR SCHOOL IN PITKIN.

0100 PM     HIGH ASTR TIDES  HACKBERRY               29.97N 93.43W
10/16/2006                   CAMERON            LA   NWS EMPLOYEE

            COASTAL TIDES OF 2 1/2 FEET ABOVE NORMAL CAUSING COASTAL
            FLOODING. REPORTS OF ONE TO TWO FEET OF WATER ACROSS
            PORTIONS OF HACKBERRY...WITH WATER COMING INTO A FEW FEMA
            TRAILER HOMES...CAUSING APPLIANCE AND FLOORING DAMAGE.

0200 PM     FLASH FLOOD      ROCKLAND                31.00N 94.38W
10/16/2006                   TYLER              TX   LAW ENFORCEMENT

            US HIGHWAY 69 CLOSED NEAR ROCKLAND DUE TO HIGH WATER.

0300 PM     FLASH FLOOD      KOUNTZE                 30.37N 94.32W
10/16/2006                   HARDIN             TX   LAW ENFORCEMENT

            SEVERAL HIGHWAYS AROUND KOUNTZE CLOSED DUE TO HIGH WATER.

0300 PM     FLASH FLOOD      ANACOCO                 31.26N 93.34W
10/16/2006                   VERNON             LA   LAW ENFORCEMENT

            HIGHWAY 171 BETWEEN ANACOCO AND HORNBECK CLOSED. SOME
            PARISH ROADS CLOSED.

0515 PM     FLASH FLOOD      BEAUMONT                30.09N 94.14W
10/16/2006                   JEFFERSON          TX   EMERGENCY MNGR

            FEEDER ROADS ON INTERSTATE 10 IMPASSABLE.

0535 PM     FLOOD            5 N STARKS              30.39N 93.66W
10/16/2006                   CALCASIEU          LA   LAW ENFORCEMENT

            WATER OVER HWY 109 JUST SOUTH OF THE PARISH LINE.

0700 PM     FLASH FLOOD      PORT ARTHUR             29.90N 93.93W
10/16/2006                   JEFFERSON          TX   PUBLIC

            PUBLIC REPORTED 1.75 INCHES OF RAIN IN A 30 MINUTE
            PERIOD. RESIDENTIAL STREETS IN PORT ARTHUR HAVE 2 TO 3
            FEET OF WATER ON THEM AND ARE IMPASSABLE.

0725 PM     TSTM WND GST     ALEXANDRIA              31.29N 92.46W
10/16/2006  M59.00 MPH       RAPIDES            LA   UTILITY COMPANY

            MEASURED AT ALEXANDRIA POWER PLANT.

0730 PM     FLASH FLOOD      ALEXANDRIA              31.29N 92.46W
10/16/2006                   RAPIDES            LA   LAW ENFORCEMENT

            RAPIDES PARISH 911 RELAYED REPORT FROM DEPT OF
            TRANSPORTATION THAT INTERSTATE 49 IS CLOSED BETWEEN
            HIGHWAY MARKERS 106 AND 109 NEAR BOYCE.

0757 PM     MARINE TSTM WIND 7 SW JOHNSON BAYOU      29.69N 93.73W
10/16/2006  M38.00 MPH       GMZ450             LA   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 17.

0815 PM     FLASH FLOOD      MITTIE                  30.71N 92.91W
10/16/2006                   ALLEN              LA   PUBLIC

            PUBLIC REPORTS WATER OVER CHERRY GROVE AND CARTER ROADS

0900 PM     FLOOD            LAKE CHARLES            30.21N 93.20W
10/16/2006                   CALCASIEU          LA   PUBLIC

            NUMEROUS STREETS IN LAKE CHARLES HAVE SEVERAL INCHES OF
            WATER OVER THEM. HIGHWAY 90 IN SULPHUR FLOODED. UNDERPASS
            AT INTERSTATE 10 AND HIGHWAY 90 FLOODED WITH VEHICLES
            STALLED.

0900 PM     FLOOD            LAKE CHARLES            30.21N 93.20W
10/16/2006                   CALCASIEU          LA   PUBLIC

            NUMEROUS STREETS IN LAKE CHARLES WITH SEVERAL INCHES OF
            WATER OVER THEM. WATER ACROSS HIGHWAY 90 IN SULPHUR.
            INTERSTATE 10 AND HIGHWAY 90 UNDERPASS FLOODED WITH
            STALLED VEHICLES.

0940 PM     TSTM WND DMG     MARKSVILLE              31.13N 92.06W
10/16/2006                   AVOYELLES          LA   UTILITY COMPANY

            CLECO POWER COMPANY REPORTS 2500 PEOPLE ACROSS THE PARISH
            WITHOUT POWER. PRELIMINARY REPORTS ARE OUTAGES CAUSED BY
            HIGH WINDS.

&&

MOGGED

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 7:20 PM CDTSevere Thunderstorm WarningLCHRapides55 min
Oct 16, 7:46 PM CDTSevere Thunderstorm WarningLCHRapides59 min
Oct 16, 7:53 PM CDTSevere Thunderstorm WarningLCHAllen67 min
Oct 16, 7:58 PM CDTFlash Flood WarningLCHAllen, Avoyelles, Evangeline, Rapides3 hr
Oct 16, 9:14 PM CDTSevere Thunderstorm WarningLCHAvoyelles61 min
Oct 16, 9:22 PM CDTFlash Flood WarningLCHAcadia, Evangeline, Jefferson Davis, Saint Landry3 hr
Oct 16, 11:55 PM CDTSpecial Marine WarningLCH65 min
Oct 17, 2:59 AM CDTSpecial Marine WarningLCH61 min
Oct 17, 4:49 PM CDTDense Fog AdvisoryLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more16 hr

Nearby

Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.